MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW
Catalog Number LITNG7XTORQ130
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left superficial femoral artery (sfa) using an indigo system aspiration catheter 7 (cat7) and a non-penumbra sheath.During the procedure, the physician completed two passes using the cat7.Subsequently, while retracting the cat7 from the patient's body in order to flush, the physician experienced resistance and noticed that the cat7 broke at the proximal end.A part of the cat7 was inside the sheath; therefore, the sheath containing the cat7 was removed.The procedure was completed using a new cat7 and a new sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat7 confirmed that the catheter was fractured, and the distal fractured segment was stuck inside a non-penumbra sheath.If the device is retracted against resistance, damage such as this may occur.Evaluation of the non-penumbra sheath revealed a kink.The root cause of this damage could not be determined; however, if the sheath becomes kinked while the cat7 is inserted, the cat7 may become damaged and stuck.This damage likely contributed to resistance experienced during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16781986
Report Number3005168196-2023-00178
Device Sequence Number3251490
Product Code QEW
UDI-Device Identifier00815948022584
UDI-Public815948022584
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Catalogue NumberLITNG7XTORQ130
Device Lot NumberH00000549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Date Report Sent to FDA01/01/2005